Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2018, 6:13 PM EDT for Telfair County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 14, 2018, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771
WWUS82 KFFC 142213
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT THU JUN 14 2018
GAZ097-109>111-142245-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
613 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR...
SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 645 PM EDT...
At 612 PM EDT...a line of strong thunderstorms was along a line
extending from near Godwinsville to near Workmore...and was
nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Helena, Milan, Scotland, Chauncey, Towns, Jay Bird Springs,
Achord, Spring Hill, Little Ocmulgee State Park, Godwinsville and
Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8316 3225 8303 3199 8269 3184 8288
TIME...MOT...LOC 2212Z 147DEG 16KT 3216 8309 3193 8284
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:49 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 14, 2:49 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 249 PM EDT Thu Jun 14 2018 .SHORT TERM /Tonight through Friday Night/... A weak upper low continues to slowly drift southward into southeastern Alabama this afternoon and is providing a focus for scattered shower and thunderstorm development, especially across central Georgia. Movement of convection is relatively slow given continued weak steering winds. Locally heavy rainfall can be expected given this slow movement in combination with PWs ranging from 1.5 to near 2 inches. Convective coverage will diminish overnight, though an isolated shower or thunderstorm cannot be ruled out, especially in proximity to the upper low. The upper low will continue to weaken and drift southward through the day Friday. While upper ridging will begin to build in from the west, sufficient low level moisture will remain in place for diurnal shower and thunderstorm development, though coverage will likely be lower than today. As has been the case, given ample heating as well as elevated PWs, thunderstorms will produce locally heavy rainfall, and stronger storms could produce gusty winds. Coverage will again diminish after sunset Friday evening. Temperatures on Friday will likely be a couple of degrees warmer than today, especially across north Georgia where shower and thunderstorm coverage is lower. Expect highs near 90 into the lower 90s. RW .LONG TERM /Saturday through Thursday/... Looks like we are in a continued pattern of diurnally driven convection through day 7. The extended starts off Saturday with decent afternoon storm potential given a lingering weak upper low centered across AL and associated enhanced Gulf moisture. The broad upper ridge looks to build in from the west and should help to limit overall coverage of showers and storms Sunday through Monday. This ridge will not completely suppress development as there will likely be enough daytime heating and available instability to still trigger some isolated to scattered convection. Have generally continued some slight to low end chance pops for portions of the area, then more widespread chance pops for Tuesday into Wednesday as the ridge is expected to weaken a bit. The models are hinting at an upper shortwave and sfc front approaching the area Wednesday so may need to up pops a bit at the end of the forecast as it gets closer. Will stick with chance pops for now as it is day 7 at the moment. High temps expected to stay in the low 90s across the area with lows in the 70s through the extended. 01 && AVIATION... 18Z Update... Conditions have improved generally to VFR this afternoon with a few lingering MVFR cigs. Scattered shra/tsra has begun to develop in some areas, and the chance for shra/tsra will continue into the evening with the highest coverage in central GA. The potential for any MVFR/IFR cigs by Friday morning continues to be a bit uncertain, but did include BKN MVFR cigs at CSG and SCT MVFR at ATL area TAF sites. Shra/tsra coverage on Friday should be a bit lower than today, but the potential remains, primarily in the afternoon. Winds will be on the west side through Friday morning at 4-6kts with a shift toward the S/SSE becoming more likely at ATL Friday afternoon. //ATL Confidence...18Z Update... Medium confidence on all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 92 71 91 / 20 30 20 40 Atlanta 71 90 72 89 / 30 30 20 40 Blairsville 65 88 65 87 / 20 40 30 50 Cartersville 69 92 70 91 / 30 20 20 40 Columbus 71 89 72 90 / 40 40 30 40 Gainesville 70 89 71 89 / 20 30 20 40 Macon 71 91 72 90 / 30 30 30 40 Rome 70 93 70 91 / 20 10 10 30 Peachtree City 69 90 70 89 / 40 30 30 40 Vidalia 72 92 73 91 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....01 AVIATION...RW
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 422 AM EDT Thu Jun 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 422 AM EDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. Some storms could be strong and an isolated severe storm cannot be ruled out. The main threats will be isolated flooding from locally heavy rainfall, strong damaging winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 14, 5:23 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT THU JUN 14 2018
GAZ086-142200-
Emanuel GA-
523 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
600 PM EDT...
At 523 PM EDT...a strong thunderstorm was over Summertown, or 10
miles northeast of Swainsboro...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summertown and Three Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8229 3275 8231 3282 8224 3281 8222
3280 8221 3281 8220 3281 8215 3269 8210
TIME...MOT...LOC 2123Z 245DEG 12KT 3274 8226
WIND...40MPHSpecial weather statement, Jun 14, 5:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT THU JUN 14 2018
GAZ108>111-142215-
Wheeler GA-Telfair GA-Wilcox GA-Dodge GA-
541 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHWESTERN
TELFAIR...WILCOX AND SOUTHERN DODGE COUNTIES UNTIL 615 PM EDT...
At 540 PM EDT...a line of strong thunderstorms was along a line
extending from near Scotland to near Abbeville...and moving north at
10 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Abbeville, Alamo, Helena, Milan, Rhine, Scotland, Chauncey,
Union, Jay Bird Springs, Five Points, Achord and Little Ocmulgee
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3216 8276 3209 8338 3194 8338 3201 8278
TIME...MOT...LOC 2140Z 188DEG 7KT 3207 8280 3199 8335Local storm report, Jun 14, 5:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 4 NW JORDAN 32.07N 82.72W
06/14/2018 WHEELER GA EMERGENCY MNGR
TREE DOWN ALONG HOPE CHURCH ROAD NEAR SPRINGHILL ROAD.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1800334
DJNSpecial weather statement, Jun 14, 5:57 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT THU JUN 14 2018
GAZ086-142230-
Emanuel GA-
557 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
630 PM EDT...
At 557 PM EDT...a strong thunderstorm was over Summertown, or 11
miles northeast of Swainsboro...moving east at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Garfield, Canoochee and Three Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8206 3269 8225 3279 8227 3282 8224
3281 8222 3280 8221 3281 8220 3281 8219
3282 8216 3281 8214 3266 8208 3266 8207
TIME...MOT...LOC 2157Z 271DEG 6KT 3274 8224
WIND...50MPHSpecial weather statement, Jun 14, 5:59 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT THU JUN 14 2018
GAZ015-016-023-142230-
Hall GA-White GA-Lumpkin GA-
559 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...SOUTHWESTERN
WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 630 PM EDT...
At 559 PM EDT...a strong thunderstorm was near Clermont, or near
Cleveland...moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lula, Clermont and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3457 8370 3437 8366 3436 8367 3441 8395
3459 8384
TIME...MOT...LOC 2159Z 009DEG 13KT 3453 8379
WIND...40MPHSpecial weather statement, Jun 14, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT THU JUN 14 2018
GAZ097-109>111-142245-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
613 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR...
SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 645 PM EDT...
At 612 PM EDT...a line of strong thunderstorms was along a line
extending from near Godwinsville to near Workmore...and was
nearly stationary.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Helena, Milan, Scotland, Chauncey, Towns, Jay Bird Springs,
Achord, Spring Hill, Little Ocmulgee State Park, Godwinsville and
Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8316 3225 8303 3199 8269 3184 8288
TIME...MOT...LOC 2212Z 147DEG 16KT 3216 8309 3193 8284The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:21 PM EDT | Special Weather Statement | FFC | Henry | 24 min |
| Jun 13, 8:45 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Jun 13, 9:12 PM EDT | Special Weather Statement | FFC | Clayton | 33 min |
| Jun 13, 9:24 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jun 13, 9:40 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 6 hr |
| Jun 14, 2:46 AM EDT | Special Weather Statement | FFC | Houston, Twiggs | 44 min |
| Jun 14, 1:29 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jun 14, 2:38 PM EDT | Special Weather Statement | FFC | Toombs | 52 min |
| Jun 14, 2:41 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jun 14, 3:11 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jun 14, 3:27 PM EDT | Special Weather Statement | FFC | Montgomery | 33 min |
| Jun 14, 3:28 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Jun 14, 4:03 PM EDT | Special Weather Statement | FFC | Toombs | 12 min |
| Jun 14, 4:10 PM EDT | Special Weather Statement | FFC | Montgomery | 35 min |
| Jun 14, 4:16 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Jun 14, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 42 min |
| Jun 14, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 38 min |
| Jun 14, 5:23 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Jun 14, 5:41 PM EDT | Special Weather Statement | FFC | Dodge | 34 min |
| Jun 14, 5:57 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Jun 14, 5:59 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Jun 14, 6:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jun 14, 6:45 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jun 14, 6:57 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
| Jun 14, 7:07 PM EDT | Special Weather Statement | FFC | Taylor | 38 min |
| Jun 14, 7:14 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jun 14, 7:19 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Jun 14, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 19 min |
| Jun 14, 7:27 PM EDT | Special Weather Statement | FFC | Upson | 33 min |
| Jun 14, 7:34 PM EDT | Special Weather Statement | FFC | Bibb | 26 min |
| Jun 14, 7:57 PM EDT | Special Weather Statement | FFC | Bibb | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.